Alert archive / Colorado / Special Weather Statements in 2021

Special Weather Statement, NWS Pueblo, CO

June 20, 2021Pueblo County, Colorado

NWS Pueblo, CO issued this special weather statement at Jun 20, 2021, 10:31 PM MDT for Pueblo County, Colorado. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2021, 10:31 PM MDT (04:31 UTC)
Expired
Jun 20, 2021, 11:15 PM MDT
In force
44 min
Issued by
NWS Pueblo, CO

County Pueblo County, CO

The radar

The Pueblo radar (KPUX), 17 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 4.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2021-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2021-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
137 J/kg
Mixed-layer CIN
-200 J/kg
Mixed-layer LCL
2323 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
408 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted.

551 
WWUS85 KPUB 210431
SPSPUB

Special Weather Statement
National Weather Service Pueblo CO
1031 PM MDT Sun Jun 20 2021
 
COZ085-086-210515-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
1031 PM MDT Sun Jun 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN EL PASO AND NORTHEASTERN
PUEBLO COUNTIES UNTIL 1115 PM MDT...

At 1031 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Pueblo Depot, or 15 miles northeast of Pueblo,
moving southeast at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Boone and Pueblo Depot. 

LAT...LON 3836 10455 3853 10445 3844 10407 3817 10407
TIME...MOT...LOC 0431Z 294DEG 28KT 3842 10442 

$$

EP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 20, 2:53 PM MDT, 7 hours 38 minutes earlier.

Area forecast discussion, Jun 20, 2:53 PM MDT, 7 hours 38 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
253 PM MDT Sun Jun 20 2021

.SHORT TERM...(This evening through Monday)
Issued at 240 PM MDT Sun Jun 20 2021

Currently...satellite imagery shows widespread cumulus development
across southern Colorado.  A surface boundary is currently backing
westward across the Plains, having reached the I-25 corridor as of 2
PM this afternoon.  Surface flow behind this boundary is east-
northeast, with gusts near 25 mph across much of the Plains.  This
is helping to bring moisture back west, with KPUB in the mid 40s,
and areas east the east seeing lower 50s dewpoints.  Temperatures
are also quite warm, with mostly mid 90s across the region.

Rest of today...the main concern will be the thunderstorm potential
for strong to severe weather across El Paso, Pueblo, Otero and
Crowley Counties.  CAM solutions are a bit all over the place, and
have discounted the HRRR for this afternoon with a very dry bias.
The consensus has moisture working back behind the boundary, with
dewpoints in the upper 40s, helping to produce MLCAPE values around
1000 j/kg.  0-6 km shear values are modest at 30 kts.  An embedded
upper wave in the northwesterly flow is currently moving into the
Pikes Peak region and the boundary itself all point to a continued
severe threat through the afternoon.  If a severe storm does
develop, hail to 1.5 inches and wind gusts to 60 mph may be
possible.  In addition, shear along the surface boundary could lead
to an isolated landspout this afternoon, especially from Pueblo to
Kim.  Storms that form should push southeast this afternoon,
dissipating this evening.

Tonight...a re-enforcing cold front is forecast to drop south into
the Plains overnight, ushering in moist upslope flow across the
Plains.  This will likely lead to widespread showers and
thunderstorms, banked along the Eastern Mountains and I-25 corridor.
Much cooler air will filter in behind the frontal boundary as well.
Overnight lows will be cooler, with 50s across the area.  The main
time frame for precipitation will be after 2 AM for much of the
Plains, prevailing into the morning hours.

Monday...showers and embedded thunderstorms will be continuing for
the morning hours, shifting south along the Eastern Mountains into
the Raton Mesa region.  This shower activity should dissipate with
clearing conditions expected by the early afternoon.  The main thing
people will notice for Monday will be temperatures.  Areas across
the Plains will be significantly cooler, with highs int he 60s to
lower 70s.  The warm spot is expected to be the San Luis Valley with
upper 70s to lower 80s.  Enjoy the cooler weather, because a return
to hot conditions expected by Tuesday. Mozley

.LONG TERM...(Monday night through Sunday)
Issued at 240 PM MDT Sun Jun 20 2021

Monday night-Wednesday...

The cooldown from the passing front and the cloud cover from the
moist upslope flow expected Monday will slowly dissipate into Monday
evening, with clearing skies and low temperatures expected
to only get down into the 50s over the plains. Starting on Tuesday,
models still show an upper ridge building into the area, resulting
in warm and drier conditions for the middle of the week. A few
isolated showers and thunderstorms will be possible on Tuesday and
Wednesday afternoon, but with the weak forcing any showers
would stay over the mountains. High temperatures will increase again
to above-average under the ridge, with the eastern plains expected
to reach back into the low 100s, with high 80s possible over the
higher terrain.

Thursday-Sunday...

The upper-ridge will flatten over the area somewhat as a broad
trough begins building in from the west, delivering some additional
moisture and synoptic-scale lift to the region. More widespread
showers and thunderstorms will be possible, likely originating over
the mountains before the westerly flow aloft pushes it off and east
towards the plains. As the trough axis swings through Friday-
Saturday, a cold front will push south across the area, bringing a
decent temperature cooldown over the plains as well as a higher
chance of precipitation through the weekend.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 240 PM MDT Sun Jun 20 2021

KALS...VFR conditions through the next 24 hours.  A few
thunderstorms may be possible across the San Luis Valley this
afternoon with gusty outflow winds possible at the terminal.  There
could be a few low stratus clouds late tonight into Monday morning
at around 2 kft.  These should quickly clear once the sun comes up,
with VFR conditions into the afternoon.

KCOS and KPUB...a few thunderstorms are expected this afternoon with
gusty outflow winds and briefly reduced CIGS and VIS as they pass
the terminals.  Increasing northeasterly flow will lead to
widespread stratus and rain potential overnight into Monday morning.
Generally MVFR conditions are expected to prevail, which may reduce
to IFR late tonight into the morning.  Expect clearing and a return
VFR conditions by Monday afternoon across both terminals.  Mozley

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MOZLEY
LONG TERM...GARBEROGLIO
AVIATION...MOZLEY
Hazardous weather outlook, Jun 20, 8:49 PM MDT, 1 hour 42 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
849 PM MDT Sun Jun 20 2021

COZ058>089-093>099-220300-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
849 PM MDT Sun Jun 20 2021

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Tonight

Scattered to numerous showers and thunderstorms will be possible
over the eastern mountains and plains overnight, with lightning,
wind gusts to 50 mph and small hail likely under any of the
stronger storms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Moist low level upslope flow will keep the potential for scattered
showers and a few embedded thunderstorms in place across southeastern
Colorado Monday morning, with isolated to scattered afternoon showers
and thunderstorms for areas over and near the southeast mountains
later Monday afternoon and early evening.

Upper level ridging will build back across the Rockies Tuesday
and Wednesday, leading to temperatures warming back to above
seasonal levels once again, along with more isolated afternoon and
evening showers and storms expected through the middle of the next
work week. More widespread thunderstorms will be possible Thursday
and especially Friday and Saturday, as another cold front looks to
move across eastern Colorado into the weekend.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible across the southeast plains overnight.

10/GARBEROGLIO

In the hours before

Special weather statement, Jun 20, 5:40 PM MDT, 4 hours 51 minutes before
Special Weather Statement
National Weather Service Pueblo CO
540 PM MDT Sun Jun 20 2021

COZ081-085-210015-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
540 PM MDT Sun Jun 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EL PASO COUNTY UNTIL
615 PM MDT...

At 540 PM MDT, Doppler radar was tracking a strong thunderstorm over
southwestern Colorado Springs, moving east at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Southern Colorado Springs, Fountain, Fort Carson, Stratmoor, Security
and Security-Widefield.

LAT...LON 3868 10489 3878 10489 3879 10455 3858 10454
TIME...MOT...LOC 2340Z 274DEG 26KT 3872 10482

KTS
Special weather statement, Jun 20, 6:11 PM MDT, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Pueblo CO
611 PM MDT Sun Jun 20 2021

COZ085-086-210100-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
611 PM MDT Sun Jun 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO AND
NORTHEASTERN PUEBLO COUNTIES UNTIL 700 PM MDT...

At 611 PM MDT, Doppler radar was tracking a strong thunderstorm near
Fountain, or 17 miles southeast of Colorado Springs, moving east at
35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Southeastern Colorado Springs, Fountain, Schriever AFB, Hanover,
Truckton and Security-Widefield.

LAT...LON 3858 10473 3879 10473 3883 10421 3845 10409
TIME...MOT...LOC 0011Z 274DEG 28KT 3866 10458

KTS
Special weather statement, Jun 20, 9:11 PM MDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Pueblo CO
911 PM MDT Sun Jun 20 2021

COZ081>083-085-086-210400-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
911 PM MDT Sun Jun 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT...
SOUTHEASTERN TELLER...SOUTHWESTERN EL PASO AND NORTHWESTERN PUEBLO
COUNTIES UNTIL 1000 PM MDT...

At 911 PM MDT, Doppler radar was tracking a strong thunderstorm over
Victor, or 16 miles southwest of Colorado Springs, moving southeast
at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Cripple Creek and Victor.

LAT...LON 3867 10523 3883 10512 3869 10474 3850 10486
TIME...MOT...LOC 0311Z 298DEG 22KT 3872 10510

EP
Special weather statement, Jun 20, 9:12 PM MDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Pueblo CO
912 PM MDT Sun Jun 20 2021

COZ081-085-210400-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
912 PM MDT Sun Jun 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EL PASO COUNTY UNTIL
1000 PM MDT...

At 912 PM MDT, Doppler radar was tracking a strong thunderstorm over
southwestern Colorado Springs, moving east at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Colorado Springs, Fountain, Stratmoor, Schriever AFB, Fort Carson,
Security, Peterson AFB, Security-Widefield and Cimarron Hills.

LAT...LON 3874 10490 3890 10483 3880 10447 3863 10457
TIME...MOT...LOC 0312Z 292DEG 17KT 3879 10479

EP
Special weather statement, Jun 20, 9:46 PM MDT, 45 minutes before
Special Weather Statement
National Weather Service Pueblo CO
946 PM MDT Sun Jun 20 2021

COZ089-095-096-210430-
Crowley County CO-Western Kiowa County CO-Eastern Kiowa County CO-
946 PM MDT Sun Jun 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR KIOWA AND NORTHEASTERN CROWLEY
COUNTIES UNTIL 1030 PM MDT...

At 946 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Wild Horse Point to near Eads.
Movement was east at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Eads, Sheridan Lake, Haswell, Chivington, Brandon and Arlington.

LAT...LON 3825 10368 3852 10378 3852 10351 3853 10350
      3853 10317 3861 10317 3861 10222 3846 10218
TIME...MOT...LOC 0346Z 271DEG 31KT 3847 10349 3853 10272

EP
Special weather statement, Jun 20, 10:31 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1031 PM MDT Sun Jun 20 2021

COZ085-086-210515-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
1031 PM MDT Sun Jun 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN EL PASO AND NORTHEASTERN
PUEBLO COUNTIES UNTIL 1115 PM MDT...

At 1031 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Pueblo Depot, or 15 miles northeast of Pueblo,
moving southeast at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Boone and Pueblo Depot.

LAT...LON 3836 10455 3853 10445 3844 10407 3817 10407
TIME...MOT...LOC 0431Z 294DEG 28KT 3842 10442

EP

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 6:11 PM MDTSpecial Weather StatementPUBEl Paso49 min
Jun 20, 9:11 PM MDTSpecial Weather StatementPUBTeller49 min
Jun 20, 9:12 PM MDTSpecial Weather StatementPUBEl Paso48 min
Jun 20, 9:15 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Teller30 min
Jun 20, 9:43 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Pueblo32 min
Jun 20, 9:46 PM MDTSpecial Weather StatementPUBKiowa44 min
Jun 20, 10:04 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo26 min
Jun 20, 10:54 PM MDTSpecial Weather StatementPUBCrowley51 min
Jun 20, 10:58 PM MDTSpecial Weather StatementPUBKiowa47 min
Jun 20, 11:30 PM MDTSpecial Weather StatementPUBCrowley45 min
Jun 21, 12:58 AM MDTSpecial Weather StatementPUBBent47 min
Jun 21, 1:33 AM MDTSpecial Weather StatementPUBProwers42 min

Nearby

Special Weather Statements in Colorado, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.